It is currently Wed Aug 23, 2017 7:40 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 4 posts ] 
Author Message
PostPosted: Wed Feb 27, 2013 5:08 pm 
Offline
Power Poster
Power Poster

Joined: Fri Feb 08, 2013 12:46 pm
Posts: 70
First of all I DO NOT take opiates everyday, I only take low doses of full agonists if am in tooth pain, or body pains and what have ya, I have NO desire to do opiates recreationally, nor have I done this in 7 years, infact prior to my sub use I never felt the urge to use full agonists except heroin, which is the last thing I will ever do... But whenever I do take opiates I can clearly FEEL the affects of these full agonists, so have I built up tolerance to the sub? does that mean will take me several months to even a year or 2 to undo the tolerance that I have built up to sub? I am currently on 1-1.6mg of sub and I DONT get high anymore of it (don't care about that) but I use to when I was on the same dose couple of years back, by that time I was still a long term sub user (5 years).. So why did the high of euphoric affects stop? is it a bad sign?

So my questions are why don't I feel the euphoric high from sub anymore? why are opiates breaking through? what does this mean for withdrawals, tapering and PAWS? at least if I was feeling the high of sub and felt it was doing its job blocking opiates I would be more confident that I had a good chance of coming off sub without going through months of hell and paws.

If you build up tolerance after 5 years or so with sub does it necessarily mean I will have to go through several months of re-adjusting once I come off sub? to undo all that tolerance built up? would that include depleted endorphin productivity? depression, paws etc?


Top
 Profile  
 
 Post subject:
PostPosted: Wed Feb 27, 2013 5:38 pm 
Offline
Power Poster
Power Poster

Joined: Fri Feb 08, 2013 12:46 pm
Posts: 70
Why do I feel taking sub for me feels my normality? is this a bad sign as well? in the past I use to feel sub was not my normality and could remember what normal felt like, but now it feels sub is part of me, as though its my brain, and I can't function if I don't have a brain, these kind of feelings scare me. I would very much prefer to feel some mental symptoms of clarity whereby you know in the back of your mind when your taking sub your binding something to the receptors..

Hell I would not mind if I felt affects such as withdrawals (mental) while am tapering, that would tell me ma healing and getting rid of the sub, but am not even feeling that, never have for couple of years, now, perhaps when I continue to taper down further I may feel mental clarity? feel as though am coming back to my old self? as of now I don't even know what normal felt like, it's felt as though I've been taking sub for all my life, I don't want those feelings, because it just stresses me that it may take a hell of a long time recovering or permanent damage? at least if you know you dont feel normal on sub and feel highs and can remember normality round the corner, then it gives you a sign that you still got a big chance to recover quickly, but when I try to remember days and things prior to my sub use I just feel I was on sub those days well..

2 years ago I could feel some emotions, mental clarity and if I thought about the past I could feel it was without the sub, even feel high, but now I don't get none of that.

Is it possible that when I continue to taper down further I may feel some clarity? fog lifting? body and mind healing? feeling back to my old self? I heard what with the half life of sub you don't feel these things unless your a month or 2 away from sub, so tapering may only cut down the severity of pshycal withdrawals, but duration and mental foggyness will do its own thing whether you taper or not.


Top
 Profile  
 
 Post subject:
PostPosted: Thu Feb 28, 2013 1:50 am 
Offline
Moderator
Moderator
User avatar

Joined: Thu Feb 23, 2012 4:42 am
Posts: 4141
You have a lot of questions and I can't address them all. I don't have a ton of answers for you, but I might be able to shed some light on one thing. You asked why you might not be feeling your dose any more at 1.6mg when you felt your same dose at this time last year.

My understanding is that once we start tapering under the ceiling limit we can affect change on the number of active mu receptors in the brain. When you first dropped to 1.6mg your brain was in a cycle of filling up most receptors right after dosing, but in the next 24 hours sub would start to drop off the receptors as your blood serum level of sub decreased. Then you would dose again and the cycle would start again. But over time, some of the extra receptors in the brain that were formed when your tolerance was high, start to die off and level out to the amount of receptors needed for your current dose. So after a while, there are few enough receptors that the 1.6mg of sub is sufficient to cover them all for the 24 hours. If you dropped your dose more you would likely feel your dose again until the receptors evened out again.

That, at least, is my understanding of what happens. I hope that answers one of your questions.

Amy

_________________
Done is better than perfect!


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Thu Feb 28, 2013 9:42 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat Aug 04, 2012 11:02 pm
Posts: 1002
Interesting ideas. I can't say if they (the medical world) have any solid idea about long term effects of an increase in tolerance. I have a personal belief based on what I've experienced from being on Sub, heroin and methadone over 12 or 13 years.

Using full agonists I've found only makes your tolerance go UP over time. That's true for methadone as well. With full agonists, dose creep (needing more and more to get the same effect) is more noticeable than with buprenorphine. Over my using career my tolerance gradually climbed and climbed. If I went back on Suboxone I found each time I needed more to hold my cravings.

Sub was interesting because I went on it really early in my using when I was 18 or 19. I'd been using heroin maybe once every 3-5 days, and I went on Sub because I thought it'd keep me high 24/7. I went on 4mg at first and I was loaded - I was really nicely stoned so much so the doctor dropped me to 2mg. I was a bit stoned on 2mg but I eventually got used to it.

Getting off Sub was pretty straight forward, but the withdrawals from jumping off 1mg were stronger than any withdrawals I experienced from heroin. What was interesting though wasn't the withdrawals or the PAWs ... was that my cravings were actually stronger in the months after I got off Sub than they were before I got on Sub.

I really do think that any increase in overall tolerance in a persons using career can result in them experiencing more intense cravings once they stop. And it can take many months, even years for those cravings to subside. So for me, that first time on Subutex definitely increased my overall dependence on opioids, and it would probably have been better for me to just try and stop using than go the drug-replacement route. Then again I just wanted to feel high all the time, so you get what you pay for I guess.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 4 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 4 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group